Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Tangles and the Gromov invariant


Author: Colin C. Adams
Journal: Proc. Amer. Math. Soc. 106 (1989), 269-271
MSC: Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-1989-0964451-4
MathSciNet review: 964451
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Previous results about mutant knots are extended to show that the Gromov invariant of a knot or link is preserved when a chain of tangles which make up the knot or link is permuted.


References [Enhancements On Off] (What's this?)

  • [1] M. Gromov, Volume and bounded cohomology, Publ. Math., Inst. Hautes Etud. Sci. 56 (1982), 5-100. MR 686042 (84h:53053)
  • [2] A. Hatcher, Torus decompositions, lecture notes by W. Floyd.
  • [3] W. Lickorish and K. Millett, The new polynomial invariant of knots and links, Math Mag. 61, no. 1, Feb., 1988, 3-23. MR 934822 (89d:57006)
  • [4] D. Ruberman, Mutation and volumes of knots in $ {S^3}$, Invent. Math. 90 (1987), 189-215. MR 906585 (89d:57018)
  • [5] T. Soma, The Gromov invariant of links, Invent. Math. 64 (1981), 445-454. MR 632984 (83a:57014)
  • [6] W. Thurston, The geometry and topology of $ 3$-manifolds, notes, Princeton University, 1978.
  • [7] J. Weeks, Hyperbolic structures on three-manifolds, Ph.D. dissertation, Princeton University, 1985.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0964451-4
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society